started taking multivitamin- weird sleep- dreams, maybe pregnant. should I stop.

Discussion in 'Food and nutrition' started by Lizasimpson, Oct 12, 2003.

  1. Lizasimpson

    Lizasimpson Guest

    Hello,

    I started taking a supplement fro London drugs- its a multivitamin. I have noticed that after I take
    it (especially if I take it at night) I wake up in the middle of the night -wide awake, and have to
    force myself to sleep. I wonder if I should continue, I may be pregnant and my folic acid and
    vitamin B levels are on the lower end of the normal range. I also have very high ferittin levels.

    Its been three four days and I can connect up the two quite well. It seems definetely related......
    What gives ?

    viky
     
    Tags:


  2. Trent Duke

    Trent Duke Guest

    I have never heard of anyone taking a vitamin/mineral supplement experiencing weird sleep. There
    might be something else there going on, especially if you are pregnant.

    And if you are pregnant, consult with your doctor about the supplements you are taking. Having
    enough folic acid during pregnancy is very important. He might take you off your supplements and
    have you take folic acid itself since you are low.

    HTH

    Trent

    -- Look and Feel Great! FREE weight loss and anti-aging group. Join now @
    http://groups.yahoo.com/group/weightloss_health

    > From: [email protected] (lizasimpson) Organization: http://groups.google.com Newsgroups:
    > sci.med.nutrition Date: 12 Oct 2003 00:09:37 -0700 Subject: started taking multivitamin- weird
    > sleep- dreams, maybe pregnant. should I stop.
    >
    > Hello,
    >
    > I started taking a supplement fro London drugs- its a multivitamin. I have noticed that after I
    > take it (especially if I take it at night) I wake up in the middle of the night -wide awake, and
    > have to force myself to sleep. I wonder if I should continue, I may be pregnant and my folic
    > acid and vitamin B levels are on the lower end of the normal range. I also have very high
    > ferittin levels.
    >
    > Its been three four days and I can connect up the two quite well. It seems definetely
    > related...... What gives ?
    >
    >
    > viky
     
  3. Tcomeau

    Tcomeau Guest

    [email protected] (lizasimpson) wrote in message
    news:<[email protected]>...
    > Hello,
    >
    > I started taking a supplement fro London drugs- its a multivitamin. I have noticed that after I
    > take it (especially if I take it at night) I wake up in the middle of the night -wide awake, and
    > have to force myself to sleep. I wonder if I should continue, I may be pregnant and my folic
    > acid and vitamin B levels are on the lower end of the normal range. I also have very high
    > ferittin levels.
    >
    > Its been three four days and I can connect up the two quite well. It seems definetely
    > related...... What gives ?
    >
    >
    > viky

    Take it in the morming with food. B vitamins can make you a little jumpy if taken before bed on an
    empty stomach.

    TC
     
  4. Lizasimpson

    Lizasimpson Guest

    [email protected] (tcomeau) wrote in message
    news:<[email protected]>...

    > Take it in the morming with food. B vitamins can make you a little jumpy if taken before bed on an
    > empty stomach.
    >
    > TC

    Hello TC, Thanks. But from what I have been reading vitamin B DEFICIENCY caused jumpiness and
    tendency to be easily startled...I am confused as you seem to be suggesting the opposite.

    Have you personallyexperienced this ? Do you have any sources I can refer to ? I will be happy to
    follow your advice and report what happens. Right now I stop.

    thankyou very much Viky
     
  5. Matt

    Matt Guest

    On 12 Oct 2003 00:09:37 -0700, [email protected] (lizasimpson) wrote:
    >Hello,
    >
    >I started taking a supplement fro London drugs- its a multivitamin. I have noticed that after I
    >take it (especially if I take it at night) I wake up in the middle of the night -wide awake, and
    >have to force myself to sleep. I wonder if I should continue, I may be pregnant and my folic
    >acid and vitamin B levels are on the lower end of the normal range. I also have very high
    >ferittin levels.
    >
    >Its been three four days and I can connect up the two quite well. It seems definetely related......
    >What gives ?
    >
    >
    >viky

    I haven't ever heard of such a connection, but your best bet would be to wait a few more days, and
    see if these effects persist. If so, contact your physician and ask for advice.

    As for folic acid, and vitamin B levels, check out the links below for sources of both:

    http://bodybuildingpro.com/folicacidinfo.html

    And check out the vitamins section for more info on those:

    http://bodybuildingpro.com/vitamins.html
     
  6. Dan

    Dan Guest

    tcomeau wrote:

    > [email protected] (lizasimpson) wrote in message
    > news:<[email protected]>...
    >
    >>Hello,
    >>
    >>I started taking a supplement fro London drugs- its a multivitamin. I have noticed that after I
    >>take it (especially if I take it at night) I wake up in the middle of the night -wide awake, and
    >>have to force myself to sleep. I wonder if I should continue, I may be pregnant and my folic
    >>acid and vitamin B levels are on the lower end of the normal range. I also have very high
    >>ferittin levels.
    >>
    >>Its been three four days and I can connect up the two quite well. It seems definetely
    >>related...... What gives ?
    >>
    >>
    >>viky
    >
    >
    >
    > Take it in the morming with food. B vitamins can make you a little jumpy if taken before bed on an
    > empty stomach.
    >
    > TC

    For what it is worth, I had a friend in high school that took a B Complex vitamin to get an energy
    buzz. He would take them when he needed to study as caffeine made him too jumpy. I tried it, but it
    didn't do anything for me energy-wise.

    Then again you may be pregnant. If so, that is going to cause all kinds of changes that may effect
    your sleep. Talk to your doctor.

    -- Dan
     
  7. Tcomeau

    Tcomeau Guest

    [email protected] (lizasimpson) wrote in message
    news:<[email protected]>...
    > [email protected] (tcomeau) wrote in message
    > news:<[email protected]>...
    >
    > > Take it in the morming with food. B vitamins can make you a little jumpy if taken before bed on
    > > an empty stomach.
    > >
    > > TC
    >
    > Hello TC, Thanks. But from what I have been reading vitamin B DEFICIENCY caused jumpiness and
    > tendency to be easily startled...I am confused as you seem to be suggesting the opposite.
    >
    > Have you personallyexperienced this ? Do you have any sources I can refer to ? I will be happy to
    > follow your advice and report what happens. Right now I stop.
    >
    > thankyou very much Viky

    Personal experience. I thought it odd too, but I experienced some jumpiness and sleeping problems
    when taking it before bed. It did help my anxiety problem though. I feel much more relaxed and less
    temperamental and moody.

    Try taking it in the morning after breakfast.

    TC
     
  8. Kate

    Kate Guest

    don't know about the B, but very high ferritin is not good. stop any iron sources.

    lizasimpson wrote:
    > Hello,
    >
    > I started taking a supplement fro London drugs- its a multivitamin. I have noticed that after I
    > take it (especially if I take it at night) I wake up in the middle of the night -wide awake, and
    > have to force myself to sleep. I wonder if I should continue, I may be pregnant and my folic
    > acid and vitamin B levels are on the lower end of the normal range. I also have very high
    > ferittin levels.
    >
    > Its been three four days and I can connect up the two quite well. It seems definetely
    > related...... What gives ?
    >
    >
    > viky
     
Loading...